Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 253, NWS Goodland, KS

July 23, 2015Decatur County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 23, 2015, 10:38 PM CDT for Decatur County, Kansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2015, 10:38 PM CDT (03:38 UTC)
Expired
Jul 23, 2015, 11:45 PM CDT
In force
67 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Decatur County, KS

The radar

The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:04 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2366 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS53 KGLD 240338
SVRGLD
KSC039-240445-
/O.NEW.KGLD.SV.W.0253.150724T0338Z-150724T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1038 PM CDT THU JUL 23 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DECATUR COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 1145 PM CDT

* AT 1038 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
  NORTHWEST OF OBERLIN...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OBERLIN...KANONA AND TRAER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3987 10072 3994 10068 3997 10057 3987 10028
      3977 10034 3966 10047 3974 10067
TIME...MOT...LOC 0338Z 292DEG 13KT 3987 10058 

HAIL...1.25IN
WIND...60MPH
 
$$

LUNDQUIST
6 follow-up statements
695 
WWUS53 KGLD 240355
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1055 PM CDT THU JUL 23 2015

KSC039-240445-
/O.CON.KGLD.SV.W.0253.000000T0000Z-150724T0445Z/
DECATUR KS-
1055 PM CDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL DECATUR COUNTY...

AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OBERLIN...
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OBERLIN...KANONA AND TRAER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3987 10072 3994 10068 3997 10057 3987 10028
      3977 10034 3966 10047 3974 10067
TIME...MOT...LOC 0355Z 324DEG 16KT 3985 10053 

HAIL...1.25IN
WIND...60MPH
 
$$

LUNDQUIST
323 
WWUS53 KGLD 240405
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1105 PM CDT THU JUL 23 2015

KSC039-240445-
/O.CON.KGLD.SV.W.0253.000000T0000Z-150724T0445Z/
DECATUR KS-
1105 PM CDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL DECATUR COUNTY...

AT 1105 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OBERLIN...
MOVING SOUTHEAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
OBERLIN...KANONA AND TRAER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3987 10072 3994 10068 3997 10057 3987 10028
      3977 10034 3966 10047 3974 10067
TIME...MOT...LOC 0405Z 309DEG 16KT 3985 10050 

HAIL...1.25IN
WIND...<50MPH
 
$$

LUNDQUIST
193 
WWUS53 KGLD 240409
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1109 PM CDT THU JUL 23 2015

KSC039-240445-
/O.CON.KGLD.SV.W.0253.000000T0000Z-150724T0445Z/
DECATUR KS-
1109 PM CDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL DECATUR COUNTY...

AT 1109 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OBERLIN...
MOVING SOUTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
OBERLIN AND KANONA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3997 10057 3987 10028 3977 10034 3966 10047
      3980 10064 3988 10063
TIME...MOT...LOC 0409Z 321DEG 23KT 3985 10050 

HAIL...1.50IN
WIND...<50MPH
 
$$

LUNDQUIST
574 
WWUS53 KGLD 240419
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1119 PM CDT THU JUL 23 2015

KSC039-240445-
/O.CON.KGLD.SV.W.0253.000000T0000Z-150724T0445Z/
DECATUR KS-
1119 PM CDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL DECATUR COUNTY...

AT 1118 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF NORCATUR TO 3 MILES NORTH OF
OBERLIN...MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
OBERLIN AND KANONA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3997 10057 3987 10028 3977 10034 3966 10047
      3981 10062 3988 10063
TIME...MOT...LOC 0418Z 310DEG 13KT 3987 10039 3987 10054 

HAIL...1.00IN
WIND...<50MPH
 
$$

LUNDQUIST
730 
WWUS53 KGLD 240429
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1129 PM CDT THU JUL 23 2015

KSC039-240445-
/O.CON.KGLD.SV.W.0253.000000T0000Z-150724T0445Z/
DECATUR KS-
1129 PM CDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL DECATUR COUNTY...

AT 1129 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF NORCATUR TO NEAR OBERLIN...MOVING EAST
AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
OBERLIN AND KANONA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3997 10057 3987 10028 3977 10034 3970 10043
      3981 10057
TIME...MOT...LOC 0429Z 292DEG 13KT 3986 10035 3986 10050 

HAIL...1.00IN
WIND...<50MPH
 
$$

LUNDQUIST
886 
WWUS53 KGLD 240444
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1144 PM CDT THU JUL 23 2015

KSC039-240453-
/O.EXP.KGLD.SV.W.0253.000000T0000Z-150724T0445Z/
DECATUR KS-
1144 PM CDT THU JUL 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DECATUR COUNTY WILL
EXPIRE AT 1145 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3997 10057 3987 10028 3977 10034 3970 10043
      3981 10057
TIME...MOT...LOC 0442Z 292DEG 13KT 3986 10035 3986 10050 

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:37 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jul 23, 6:37 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
537 PM MDT THU JUL 23 2015

.SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY)
ISSUED AT 1235 PM MDT THU JUL 23 2015

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG SURFACE TROUGH LINE
RUNNING FROM OGALLALA NEBRASKA TO LIMON COLORADO. BETTER COVERAGE
OF STORMS WILL BE NORTH OF I-70 WITH MEAN WINDS CARRYING ANY
STORMS TO THE EAST THROUGH THE EVENING HOURS. STRONGER STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL...STRONG WINDS AND HEAVY
RAINFALL.

TEMPERATURES HAVE BEEN A BIT SLOW TO CLIMB TO AFTERNOON HIGHS
GIVEN THE PERSISTENCE OF MORNING STRATUS...BUT KEPT MAX TEMPS
TODAY IN THE MIDDLE 90S SEEING THE RAPID RECOVERY LAST HOUR OR
TWO. FRIDAY WILL BE ANOTHER HOT DAY IN THE 90S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 105 PM MDT THU JUL 23 2015

SCATTERED THUNDERSTORMS WILL BE ONGOING FRIDAY EVENING ALONG THE
COLD FRONT DRAPED ROUGHLY ALONG I70 AND SLOWLY SINKING SOUTH. VERY
UNSTABLE CONDITIONS ARE FORECAST ALONG AND JUST NORTH OF THE
BOUNDARY ALONG WITH 30-35KTS OF DEEP LAYER SHEAR...SUFFICIENT FOR
A FEW SEVERE STORMS AND PERHAPS A SUPERCELL. NOT MUCH IN THE WAY
OF SYNOPTIC SCALE FORCING SO COVERAGE WILL BE LIMITED. BY SATURDAY
AFTERNOON THE FRONT WILL BE FAR TO THE SOUTH LEAVING THE LOCAL
AREA IN A POST FRONTAL UPSLOPE REGIME. ONCE AGAIN SYNOPTIC FORCING
WEAK BUT THERE IS A HINT OF SHORTWAVE TROUGH TOPPING THE SOUTHERN
PLAINS RIDGE AND PLENTY OF MOISTURE/INSTABILITY FOR AFTERNOON AND
EVENING THUNDERSTORMS TO REDEVELOP. SHEAR SOMEWHAT LESS THAN
PREVIOUS DAYS SO SEVERE THREAT WILL BE RATHER LIMITED BUT STILL
SOME STRONGER STORMS POSSIBLE. OLD FRONTAL BOUNDARY APPEARS TO
RETURN NORTH ON SUNDAY AS WARM FRONT AND MAY BE A FACTOR FOR
THUNDERSTORM INITIATION. LARGE SCALE PATTERN WILL CHANGE VERY
LITTLE WITH ANOTHER POSSIBLE WEAK TROUGH ROTATING AROUND THE UPPER
RIDGE IN THE AFTERNOON/EVENING RESULTING IN SCATTERED
THUNDERSTORMS.

UPPER RIDGE WILL BREAK DOWN EARLY NEXT WEEK AS STRONG SHORTWAVE
TROUGH MOVES THROUGH THE NORTHERN ROCKIES. WHILE BEST FORCING
WITH THAT SYSTEM WILL REMAIN TO THE NORTH...LOCAL AREA WILL BE ON
THE SOUTHERN FRINGE OF STRONGER WINDS ALOFT AND SOME INCREASE IN
SYNOPTIC SCALE LIFT WITH WEAK DISTURBANCES ROTATING THROUGH THE
BASE OF THE TROUGH. END RESULT WILL BE SLIGHT TO LOW CHANCE POPS
FOR THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 537 PM MDT THU JUL 23 2015

VFR CONDITIONS SHOULD PREVAIL AT BOTH KGLD AND KMCK THROUGH THE
FIRST 9 HR OF THE TAF PERIOD. FOG/STRATUS MAY DEVELOP ACROSS
SOUTHWEST NEBRASKA/NORTHCENTRAL KANSAS AROUND SUNRISE
FRIDAY...WHICH COULD IMPACT KMCK. CURRENT GUIDANCE LEANS TOWARDS
PREVAILING VFR CONDITIONS...SO DID NOT LOWER VIS BELOW 6SM. OTHER
AVIATION CONCERN IS POTENTIAL FOR THUNDERSTORMS. WHILE COVERAGE
HAS BEEN ISOLATED IT STILL APPEARS BASED ON RADAR AND SHORT RANGE
GUIDANCE THAT A FEW THUNDERSTORMS MAY MOVE WITHIN VICINITY OF
EITHER TERMINAL IN THE FIRST FEW HOURS OF THE TAF PERIOD. LOOKS
LIKE THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS LATE FRIDAY
AFTERNOON AND EVENING AS STRONGER UPPER LEVEL SYSTEM MOVES INTO
THE REGION.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...DLF
LONG TERM...024
AVIATION...DR
Hazardous weather outlook, Jul 23, 11:35 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1035 AM MDT THU JUL 23 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240945-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1035 AM MDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL DEVELOP AFTER 3 PM MDT...MAINLY NORTH OF
INTERSTATE 70...AND MOVE EAST THROUGH EARLY EVENING. STRONGER
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG
WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE GIVEN SLOW STORM
MOVEMENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH
NEXT WEDNESDAY. STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WIND AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MID-AFTERNOON.

In the hours before

Local storm report, Jul 23, 6:09 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
509 PM MDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             7 SSE BETHUNE           39.21N 102.35W
07/23/2015  E2.00 INCH       KIT CARSON         CO   PUBLIC

            RELAYED VIA SOCIAL MEDIA. LARGE HAIL UP TO THE SIZE OF
            HEN EGG.

&&

HILL
Special weather statement, Jul 23, 6:47 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT THU JUL 23 2015

KSZ041-240000-
GREELEY KS-
547 PM MDT THU JUL 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREELEY COUNTY UNTIL 600
PM MDT...

AT 545 PM MDT...DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 5
MILES EAST OF SHERIDAN LAKE...OR 23 MILES WEST OF TRIBUNE...MOVING
EAST AT 15 MPH.

NICKEL TO QUARTER SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.  IF
THE STORM MAINTAINS ITS INTENSITY A WARNING MAY BE NEEDED FOR
WESTERN GREELEY COUNTY.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN GREELEY
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
WEST CENTRAL KANSAS.

LAT...LON 3836 10204 3860 10204 3862 10195 3835 10192
TIME...MOT...LOC 2345Z 262DEG 12KT 3848 10219

LUNDQUIST
Special weather statement, Jul 23, 6:59 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT THU JUL 23 2015

KSZ041-240015-
GREELEY KS-
559 PM MDT THU JUL 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREELEY COUNTY UNTIL
615 PM MDT...

AT 559 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTH OF TOWNER...OR 17 MILES WEST OF TRIBUNE...MOVING EAST AT
20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
GREELEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
WEST CENTRAL KANSAS.

LAT...LON 3848 10204 3849 10195 3827 10195 3827 10205
TIME...MOT...LOC 2359Z 271DEG 19KT 3839 10207

LUNDQUIST
Special weather statement, Jul 23, 7:19 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM CDT THU JUL 23 2015

NEZ081-240045-
RED WILLOW NE-
719 PM CDT THU JUL 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RED WILLOW COUNTY
UNTIL 745 PM CDT...

AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLOW VIEW CAMPGROUND...OR 9 MILES NORTH OF MCCOOK...MOVING EAST AT
15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN RED
WILLOW COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN NEBRASKA.

LAT...LON 4028 10043 4030 10069 4035 10069 4035 10044
TIME...MOT...LOC 0019Z 271DEG 12KT 4034 10059

LUNDQUIST
Special weather statement, Jul 23, 7:50 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
750 PM CDT THU JUL 23 2015

KSZ042-240115-
WICHITA KS-
750 PM CDT THU JUL 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WICHITA COUNTY UNTIL
815 PM CDT...

AT 750 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF LEOTI TO
23 MILES NORTH OF KENDALL...AND MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LYDIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL KANSAS.

LAT...LON 3836 10147 3843 10126 3827 10123 3826 10147
TIME...MOT...LOC 0050Z 204DEG 9KT 3835 10131 3826 10141

LUNDQUIST
Local storm report, Jul 23, 9:32 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
832 PM MDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             9 N MCCOOK              40.34N 100.63W
07/23/2015  M2.50 INCH       RED WILLOW         NE   PUBLIC

            HAIL UP TO TENNIS BALL SIZE.

&&

HILL

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:04 PM CDTSevere Thunderstorm WarningGLDGreeley28 min
Jul 23, 7:50 PM CDTSpecial Weather StatementGLDWichita25 min
Jul 23, 7:58 PM CDTSevere Thunderstorm WarningGLDWichita62 min
Jul 23, 10:49 PM CDTSevere Thunderstorm WarningGLDDecatur, Norton56 min
Jul 23, 11:46 PM CDTSpecial Weather StatementGLDNorton14 min
Jul 23, 11:54 PM CDTSevere Thunderstorm WarningGLDNorton66 min
Jul 24, 12:55 AM CDTSevere Thunderstorm WarningGLDNorton20 min
Jul 24, 3:53 AM CDTHeat AdvisoryGLDGraham, Norton16 hr
Jul 24, 3:55 PM CDTSevere Thunderstorm WarningGLDRawlins35 min
Jul 24, 4:26 PM CDTSevere Thunderstorm WarningGLDRawlins34 min
Jul 24, 4:44 PM CDTFlash Flood WarningGLDRawlins3 hr
Jul 24, 5:00 PM CDTSpecial Weather StatementGLDRawlins45 min
Jul 24, 5:13 PM CDTSevere Thunderstorm WarningGLDRawlins7 min
Jul 24, 5:19 PM CDTFlash Flood WarningGLDRawlins3 hr
Jul 24, 5:30 PM CDTSpecial Weather StatementGLDCheyenne45 min
Jul 24, 5:32 PM CDTSpecial Weather StatementGLDDecatur43 min
Jul 24, 5:48 PM CDTSevere Thunderstorm WarningGLDCheyenne27 min
Jul 24, 5:57 PM CDTFlash Flood WarningGLDCheyenne, Rawlins3 hr
Jul 24, 6:03 PM CDTSpecial Weather StatementGLDSherman, Thomas42 min
Jul 24, 6:13 PM CDTFlash Flood WarningGLDDecatur, Norton3 hr
Jul 24, 6:16 PM CDTSevere Thunderstorm WarningGLDCheyenne14 min
Jul 24, 6:27 PM CDTSevere Thunderstorm WarningGLDCheyenne63 min
Jul 24, 6:31 PM CDTSpecial Weather StatementGLDSherman29 min
Jul 24, 6:36 PM CDTSevere Thunderstorm WarningGLDSherman24 min
Jul 24, 6:42 PM CDTSevere Thunderstorm WarningGLDCheyenne48 min
Jul 24, 6:46 PM CDTSpecial Weather StatementGLDSherman29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.